MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected sodium result obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products sodium (na+) slides lot 4209-1181-8890 on a vitros 5600 integrated system.Biorad lot 56770 l1 result of 142.8 mmol/l vs an expected result of 110.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros na+ result was obtained from a quality control fluid and was not reported from the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a higher than expected sodium result was obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products sodium (na+) slides lot 4209-1181-8890 on a vitros 5600 integrated system.The investigation could not determine a definitive assignable cause of the event.Based on unacceptable historical quality control results, a vitros na+ lot 4209-1181-8890 performance issue cannot be ruled out as a contributor of the event.The results of diagnostic precision testing performed on the vitros 5600 system were within ortho acceptable guidelines.Therefore, an instrument related issue is not likely a contributing factor of the event.A calibration related issue cannot be ruled out as a contributing factor as quality control results returned to expectations following a recalibration event.However, qc results using the initial calibration were within expectations prior to the date of the event.A pre-analytical fluid mix-up could not be ruled out as a contributor of the event as the customer was unable to confirm or rule out a fluid mix-up.An issue with the biorad control fluid cannot be ruled out as a contributor of the event as results had returned to expectations using a fresh vial of the biorad control.An issue related to the vitros electrolyte reference fluid (erf) cannot be ruled out as a contributing factor of the event as qc results returned to expectations following replacement of the vitros erf reservoir.It is unknown if the vitros erf reservoir had initially been replaced on the instrument on the date of the event prior to the higher than expected control result being obtained.According to the vitros erf instructions for use, the vitros erf is stable for < or = 24 hours on the instrument.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4209-1181-8890.

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24833171
Report Number1319809-2026-00041
Device Sequence Number21121744
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)270401(11)251010(10)420911818890
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8379034
Device Lot Number4209-1181-8890
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Initial Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown